MAUDE Adverse Event Report: MEDCOMP 16F X 24CM SPLIT CATH III; HEMODIALYSIS CATHETER

MEDCOMP 16F X 24CM SPLIT CATH III; HEMODIALYSIS CATHETER
Model Number ASPC2416-3
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 16f x 24cm split cath iii was returned for evaluation.The device is in two pieces.The lumen is detached 1cm from the hub.The edges of the break are smooth.The device was forwarded to the contract manufacturer for evaluation.
 
Event or Problem Description
The device was implanted with no complications and during suturing the catheter broke in half.
 
Additional Manufacturer Narrative
The investigation of the complaint included a review of the device history record (dhr), a review of the returned sample, and the manufacturing process.The review indicated there were no non-conformances or authorized manufacturing variances issued for the lot involved.Dhr review found that the lots involved in the manufacture of the reported part number was manufactured within specifications per customer requirements.There was no visible damage to the luers, sleeves, extensions, clamps, or hub.The lumen was completely torn approximately 0.4" distal to the hub-to-lumen junction.The lumen also was stretched near the area of the tear.A cross section of the lumen taken near the tear met specifications.Root cause: based on the investigation performed a root cause could not be attributed to the manufacturing processes.The reported lot was manufactured according to established procedures and specifications.

Brand Name
16F X 24CM SPLIT CATH III
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key7494502
Report Number2518902-2018-00031
Device Sequence Number13536632
Product Code MSD
UDI-Device Identifier00884908003604
UDI-Public884908003604
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/01/2020
Device Model NumberASPC2416-3
Device Catalogue NumberASPC2416-3
Device Lot NumberMJNC830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;